Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 42, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 20, 2010, 3:43 PM EDT for 5 counties in West Virginia. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2010, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 20, 2010, 5:15 PM EDT
- In force
- 92 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Braxton County, WV, Clay County, WV, Kanawha County, WV, Nicholas County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 4:40 PM EDT | FLASH FLOOD | Summersville, WV | WATER ON ROUTE 39 NEAR ENON AND SUMMERSVILLE. WATER IN BASEMENTS ALONG TURNPIKE ROAD IN SUMMERSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
574
WGUS51 KRLX 201943
FFWRLX
WVC007-015-039-067-087-202115-
/O.NEW.KRLX.FF.W.0042.100720T1943Z-100720T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT TUE JUL 20 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
CLAY COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLAY...
EAST CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
NICHOLAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUMMERSVILLE...
SOUTHEASTERN ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALLBACK...
BIG OTTER...GASSAWAY AND BIRCH RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3841 8066 3837 8065 3820 8069 3823 8103
3824 8103 3823 8105 3824 8119 3826 8123
3825 8125 3825 8132 3855 8131 3870 8069
3852 8066 3850 8068 3842 8064
$$
212 follow-up statements
158
WGUS71 KRLX 202045
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT TUE JUL 20 2010
WVC007-015-039-067-087-202115-
/O.CON.KRLX.FF.W.0042.000000T0000Z-100720T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANAWHA WV-BRAXTON WV-ROANE WV-CLAY WV-NICHOLAS WV-
445 PM EDT TUE JUL 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NICHOLAS...CLAY...SOUTHEASTERN ROANE...SOUTHWESTERN BRAXTON AND EAST
CENTRAL KANAWHA COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALLBACK...GLEN...BIG OTTER...SUTTON...GASSAWAY...CLAY AND BIRCH
RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. WATER HAS
ALREADY BEEN REPORTED ON ROUTE 39 AND IN THE CITY OF SUMMERSVILLE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3841 8066 3837 8065 3820 8069 3823 8103
3824 8103 3823 8105 3824 8119 3826 8123
3825 8125 3825 8132 3855 8131 3870 8069
3852 8066 3850 8068 3842 8064
$$
14425
WGUS71 KRLX 202106
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT TUE JUL 20 2010
WVC007-015-039-067-087-202117-
/O.EXP.KRLX.FF.W.0042.000000T0000Z-100720T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANAWHA WV-BRAXTON WV-ROANE WV-CLAY WV-NICHOLAS WV-
506 PM EDT TUE JUL 20 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM EDT FOR NICHOLAS...
CLAY...SOUTHEASTERN ROANE...SOUTHWESTERN BRAXTON AND EAST CENTRAL
KANAWHA COUNTIES...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3841 8066 3837 8065 3820 8069 3823 8103
3824 8103 3823 8105 3824 8119 3826 8123
3825 8125 3825 8132 3855 8131 3870 8069
3852 8066 3850 8068 3842 8064
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:57 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 20, 2:57 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 257 PM EDT TUE JUL 20 2010 .SYNOPSIS... FRONT PRESSING SOUTH INTO WARM MOIST AIR MASS WEDNESDAY RETURNING NORTH THURSDAY. ANOTHER FRONT APPROACHING THE BEGINNING OF NEXT WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... WARM MOIST AIR MASS IN PLACE INTO WEDNESDAY WITH PREVAILING WEST TO EAST FLOW. FOR THIS AFTERNOON BEST FOCUSING OVER SOUTHERN HALF OF FORECAST AREA WITH SOME LOW LEVEL WIND CONVERGENCE AND A WEAK VORT SLIDING ACROSS AREA. FOR WEDNESDAY MORNING THROUGH THE DAY THE FRONT WILL PROVIDE FOCUSING AS IT SLIDES SOUTH. PRECIPITABLE WATER VALUES IN THE VICINITY OF FLASH FLOOD GUIDANCE. WITH WEST TO EAST ORIENTED FORCING MECHANISMS THERE IS A THREAT FOR TRAINING THUS THE WATCH. WITH NO AIR MASS CHANGES TONIGHT INTO WEDNESDAY HAVE STAYED AROUND THE GUIDANCE FOR MAX AND MIN TEMP FORECASTS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... UNSETTLED WEATHER CONTINUES IN THE SHORT TERM. SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN AT TIMES WILL CONTINUE ON WEDNESDAY NIGHT AS A COLD FRONT SINKS SOUTH ACROSS THE REGION. THIS FRONTAL BOUNDARY WILL STALL OUT OVER/ALONG THE SOUTHERN PART OF THE CWA...BEFORE LIFTING BACK NORTH AS A WARM FRONT ON THURSDAY. AS IT DOES SO...PW VALUES WILL ONCE AGAIN INCREASE TO AROUND 2 INCHES...AND WEATHER WILL CONTINUE TO REMAIN HOT AND HUMID. THERE COULD BE A BRIEF BREAK ACROSS MUCH OF THE NORTHERN HALF OF THE CWA ON THURSDAY BEFORE THE FRONTAL BOUNDARY LIFTS NORTH...AND HAVE MAINTAINED A DRY FORECAST OVER THESE ZONES FOR THE TIME BEING. HOTTEST TEMPERATURES OF THE PERIOD WILL BE FRIDAY AS WARM FRONTAL BOUNDARY LIFTS NORTH OF THE REGION. && .LONG TERM /SATURDAY THROUGH TUESDAY/... HOT AND HUMID CONDITIONS WILL REMAIN IN PLACE FOR THE FIRST PART OF THE LONG TERM. A COLD FRONT...IN ASSOCIATION WITH A LOW PRESSURE SYSTEM MOVING EAST THROUGH CANADA...WILL SWEEP ACROSS THE CWA SATURDAY NIGHT INTO EARLY SUNDAY. THIS WILL KEEP A MENTION OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE WEEKEND...WITH HEAVY RAIN CONTINUING TO BE A CONCERN AS PW VALUES APPROACH 2 INCHES AGAIN. BEHIND THE FRONT...MUCH DRIER AND SLIGHTLY COOLER WEATHER IS IN STORE FOR THE FIRST PART OF THE WEEK...HOWEVER...THIS WILL BE SHORT LIVED AS MODELS INDICATING UNSETTLED WEATHER RETURNING TO THE FORECAST AREA BY MID WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... IN GENERAL VFR CONDITIONS WILL PREVAIL INTO WEDNESDAY. WHERE THUNDERSTORMS AND SHOWERS ARE ENCOUNTERED PERIODS OF MVFR CAN BE EXPECTED WITH BRIEF IFR CONDITIONS NEAR STORM CORES. AFTER 18Z WEDNESDAY... IFR CONDITIONS POSSIBLE IN OCCASIONAL SHOWERS/THUNDERSTORMS THROUGH WEDNESDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FLASH FLOOD WATCH UNTIL 8PM WEDNESDAY FOR WVZ005>011-013>020-024>040-046-047 OH...FLASH FLOOD WATCH UNTIL 8PM WEDNESDAY FOR OHZ066-067-075-076-083>087 KY...FLASH FLOOD WATCH UNTIL 8PM WEDNESDAY FOR KYZ101>103-105 VA...FLASH FLOOD WATCH UNTIL 8PM WEDNESDAY FOR VAZ003-004 && SYNOPSIS...AAR NEAR TERM...AAR SHORT TERM...SL LONG TERM...SL AVIATION...AAR
Hazardous weather outlook, Jul 20, 12:48 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1248 PM EDT TUE JUL 20 2010 KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>027-034>038-046-047- 211700- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 1248 PM EDT TUE JUL 20 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-211700- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 1248 PM EDT TUE JUL 20 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033-211700- DICKENSON-BUCHANAN-MCDOWELL- 1248 PM EDT TUE JUL 20 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED BATCHES OF THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED BATCHES OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 1:08 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 108 PM EDT TUE JUL 20 2010 VAZ003-004-WVZ033-201830- DICKENSON-BUCHANAN-MCDOWELL- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR 108 PM EDT TUE JUL 20 2010 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... HEAVY RAINFALL HAS BEEN OCCURRING IN THUNDERSTORMS SINCE NOON ACROSS PORTIONS OF THE AREA. THE HIGHEST TOTALS HAVE BEEN SEEN ALONG ABNER BRANCH IN DICKENSON COUNTY...AND HURRICANE CREEK IN BUCHANAN COUNTY. RADAR ESTIMATES OF 1 TO 2 INCHES ARE NOTED IN THIS AREA. WHILE THUNDERSTORMS ARE MOVING OFF TO THE EAST...RUNOFF FROM THE EARLIER RAINFALL MAY CAUSE PONDING WATER ON AREA ROADS...AS WELL AS HIGH AND FAST WATER ON SMALL CREEKS AND STREAMS. IF YOU ENCOUNTER FLOODED ROADWAYS WHILE DRIVING...REMEMBER...TURN AROUND DONT DROWN.
Special weather statement, Jul 20, 2:47 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
247 PM EDT TUE JUL 20 2010
WVZ006-007-014>016-027-037-201945-
CABELL WV-CLAY WV-KANAWHA WV-MASON WV-NICHOLAS WV-PUTNAM WV-ROANE WV-
247 PM EDT TUE JUL 20 2010
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
CABELL...CLAY...NORTHERN KANAWHA...PUTNAM...SOUTHERN
ROANE...SOUTHWESTERN MASON AND WEST CENTRAL NICHOLAS COUNTIES...
AT 241 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A LINE FROM
13 MILES SOUTHWEST OF CLAY TO 11 MILES NORTH OF HAMLIN TO
PROCTORVILLE...MOVING EAST AT 20 MPH. THESE STORMS HAVE A TENDENCY
TO MOVE OVER THE SAME LOCATIONS. RAINFALL AMOUNTS UP TO ONE INCH CAN
BE EXPECTED IN A SHORT PERIOD OF TIME.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR GREEN BOTTOM...AND HURRICANE AROUND 250
PM...INDORE...BENTREE...AND PINCH AROUND 300 PM...BICKMORE...GLEN...
AND CROSS LANES AROUND 310 PM...TEAYS VALLEY AROUND 320 PM AND
DRENNAN AROUND 330 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES
...I-64 BETWEEN MILE MARKERS 16 AND 57 IN WEST VIRGINIA...I-77
BETWEEN MILE MARKERS 96 AND 117 IN WEST VIRGINIA...I-79 BETWEEN MILE
MARKERS 1 AND 41...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 94
AND 95.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3858 8227 3860 8168 3856 8162 3860 8154
3861 8098 3853 8090 3825 8094 3833 8205
3838 8206 3834 8214 3836 8236
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:23 AM EDT | Special Weather Statement | RLX | Pleasants, Wood | 112 min |
| Jul 20, 10:19 AM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 34 hr |
| Jul 20, 2:47 PM EDT | Special Weather Statement | RLX | Cabell, Clay, Kanawha, Putnam | 58 min |
| Jul 20, 2:56 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam | 49 min |
| Jul 20, 3:24 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Webster | 51 min |
| Jul 20, 3:27 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Nicholas, Webster | 48 min |
| Jul 20, 3:32 PM EDT | Tornado Warning | RLX | Braxton, Webster | 28 min |
| Jul 20, 3:33 PM EDT | Flash Flood Warning | RLX | Braxton | 54 min |
| Jul 20, 3:38 PM EDT | Tornado Warning | RLX | Braxton, Nicholas, Webster | 21 min |
| Jul 20, 3:42 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha | 48 min |
| Jul 20, 4:16 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 44 min |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.